MAUDE Adverse Event Report: ENCORE MEDICAL L.P RSP; DRILL GUIDE, TWO PIECE, RSP

ENCORE MEDICAL L.P RSP; DRILL GUIDE, TWO PIECE, RSP
Catalog Number 804-03-048
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Instrument failure - during reverse with surgeon the guide for the peripheral screws broke.The central screw broke inside the baseplate below the surface.Had to pull baseplate, wasted implant.
 
Additional Manufacturer Narrative
Manufacturer narrative: see d.4., d.9., e.1., e.2., e.3., g.1.& h.3.Corrected data: the reason for this instrument failure was reported as guide to the peripheral screw broke and the central screw broke inside the baseplate.The possible time in service of the main contributor of this complaint is 9 years and 5 months from manufactured date.The healthcare professional indicated this event occurred during surgery, near the patient.No risk or adverse event was reported.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based onits appearance.The device was disposed of at hospital and evaluated by registered medical assistant (rma) djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of the instruments that are related to the reported issue.Complaint database review shows twenty-six prior complaints filed against the instruments' item number that reports a similar failure.Those are 26 - broke/cracked/damaged.No prior complaints report past instances of these instruments being affected by this failure.Review also shows no prior complaints against the instruments' lot number.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo however, the complaint cannot be confirmed because the parts pertaining to the event were not returned with the drill guide, two piece, rsp.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
RSP
Common Device Name
DRILL GUIDE, TWO PIECE, RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key11225162
Report Number1644408-2021-00007
Device Sequence Number715491
Product Code FZX
UDI-Device Identifier00888912148177
UDI-Public(01)00888912148177
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-048
Device Lot Number59835L02
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale